Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Semidiscrete least-squares methods for a parabolic boundary value problem


Authors: James H. Bramble and Vidar Thomée
Journal: Math. Comp. 26 (1972), 633-648
MSC: Primary 65N10
MathSciNet review: 0349038
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some approximate methods for solving the initial-boundary value problem for the heat equation in a cylinder under homogeneous boundary conditions are analyzed. The methods consist in discretizing with respect to time and solving approximately the resulting elliptic problem for fixed time by least squares methods. The approximate solutions will belong to a finite-dimensional subspace of functions in space which will not be required to satisfy the homogeneous boundary conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N10

Retrieve articles in all journals with MSC: 65N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1972-0349038-4
PII: S 0025-5718(1972)0349038-4
Article copyright: © Copyright 1972 American Mathematical Society